The effect of corticosteroid treatment on blood-retinal barrier breakdown caused by argon-laser panretinal photocoagulation was evaluated in the rabbit eye. One day before photocoagulation, eyes were given either a sub-Tenon (20-mg) or intravitreal (2-mg) injection of triamcinolone acetonide. The severity of blood-retinal barrier breakdown was measured after photocoagulation using rapid sequential magnetic resonance imaging following intravenous administration of gadolinium diethylenetriaminepentaacetic acid. Leakage of gadolinium diethylenetriaminepentaacetic acid into the vitreous space was significantly lower in eyes that received intravitreal triamcinolone acetonide than in control eyes (P = .007); however, sub-Tenon triamcinolone acetonide produced no significant reduction in leakage (P = .65) compared with controls. Fluorescein angiography supported the magnetic resonance imaging findings. We conclude that retinal photocoagulation in the rabbit eye produces blood-retinal barrier breakdown that is partially amenable to corticosteroid treatment.